MAUDE Adverse Event Report: MAKO SURGICAL CORP. CHECKPOINT, 3.5 HEX IMPACTION STERILE; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. CHECKPOINT, 3.5 HEX IMPACTION STERILE; STEREOTAXIC DEVICE, ROBOTICS
Model Number 111653
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Known Impact Or Consequence To Patient (2692)
Date of Event 01/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of the normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
The customer reported that during a robotic left hip the surgeon was screwing in the checkpoint for the robot.The stem of the checkpoint snapped and the tip has been left inside the patient's left pelvis / acetabula.The surgeon left the piece in situ as removing it wold have caused more damage to the patient.The piece is flush to the bone and there is no metal visible.
 
Additional Manufacturer Narrative
Update to b2.Reported event: the customer reported that during a robotic left hip the surgeon was screwing in the checkpoint for the robot.The stem of the checkpoint snapped and the tip has been left inside the patient's left pelvis / acetabula.The surgeon left the piece in situ as removing it wold have caused more damage to the patient.The piece is flush to the bone and there is no metal visible.**update** 2 minute surgical delay case completed utilising a 3.5mm x15mm hex screw.Product evaluation and results: product inspection was not performed as product was not returned for inspection.Product history review: review of the device history records indicate 800 devices were manufactured and accepted into final stock on 10/02/2019.No non-conformances were identified during inspection.Complaint history review: a review of complaints in catsweb and trackwise related to p/n 111653, l/n w65972-2 shows no additional complaints related to the failure in this investigation.Conclusions: the failure mode could not be confirmed as the product was not available for inspection.No additional investigation or specific actions are required.If additional information is received then the complaint will be reopened.Corrective action/preventive action: a review of stryker¿s nc/capa database indicated that there have been no nc¿s associated with the product and failure mode reported in this event h3 other text : device not returned.
 
Event or Problem Description

Brand Name
CHECKPOINT, 3.5 HEX IMPACTION STERILE
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key9758245
Report Number3005985723-2020-00109
Device Sequence Number2806827
Product Code OLO
UDI-Device Identifier00848486017316
UDI-Public00848486017316
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K112507
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number111653
Device Catalogue Number111653
Device Lot NumberW65972-2
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/30/2020
Supplement Date Received by Manufacturer04/13/2020
Initial Report FDA Received Date02/26/2020
Supplement Report FDA Received Date05/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;